MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a patient of undisclosed gender and age underwent an unspecified procedure in which the biopsy backloading biopsy forceps, g48240, was used.Wolf river asc had 2 biopsy forceps they could not get to work.Per follow up with district manager on 16-jan-2025: spring action was faulty.One set did not want to open (b)(4).And the other set didn't want to close (b)(4).Used a third set that worked.
 
Additional Manufacturer Narrative
Device evaluation (b)(4) unit of lot c2217753 of blb-024115 was returned opened not in its original packaging.It should be noted that this file is related to another complaint file.For details of the other investigation please refer to (b)(4).The device related to this occurrence underwent a laboratory evaluation on (b)(6) 2025.The lab and lab attendance can be viewed in the ¿examination of returned device¿ section of the product returns object.Observations from the lab evaluation were as follows.No damage or defects observed on spool.Tip of wire observed to be jagged/damaged.Forceps jaws returned open distal end of wire snipped where damage was observed to allow it to be inserted into the spool.Wire then observed in viewing window of spool.Forceps jaws open and close without issue the reported failure was not observed as clinical setting could not be replicated.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code (gen-065) (product failed angulation test) was noted for 1 device on the work order, however this part was subsequently scrapped and replaced and would not have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label.The notes section of the instructions for use, ifu0034 which accompanies this device states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups, pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction¿."visually inspect the product to ensure no damage has occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0034).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause may be attributed to the user technique when using the device.During preparation of the device the user is required to backload the biopsy forceps into the endoscope, this process can lead to damage occurring on the coiled wire if excess force is applied which was observed in the lab evaluation.Furthermore, upon attachment of the handle and positioning of the wire within the view window, if excess force is applied to the device, damage is also likely to occur to the wire which will cause resistance upon opening or closing the biopsy cups.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-jun-2025 additional triage questions & reply from district manager received on 06mar2025.1.Was the anatomy tortuous? no.2.Was the device functionality tested prior to use? yes.3.Were any other defects (other than the complaint issue) observed on the devices prior to return (e.G.Kink)? no.4.If yes, please specify what was observed and where on the device it was observed.For occurrences during use (once in contact with endoscope) also ask: 1.Was the endoscope in a curved or straight position? will need to gain info from doc.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21374816
Report Number3001845648-2025-00064
Device Sequence Number3758886
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)270925(10)C2217753
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberG48240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2024
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown